Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
Avatar universal

Harvoni side effects?

Only 17 days on Harvoni and it was smooth sailing until the last few days.I am wondering if its the Harvoni or if its me.Been coughing a lot for a few days now.I do remember coughing frequently back in the peg and ribo days but I was wondering if the coughing came with the Harvoni.And I wasn't this tired in the beginning,wondering if maybe I was coming down with something.My brain is in this fog,not really a headache but annoying and cant shake it.Just doesn't allow me to feel energetic.Do you harvonians have any similarities?I am hoping it is not the flu coming on.
                                                          Glen
12 Responses
Avatar universal
I there I am 27 days in to harvoni +riba I have liver transplant ,the side effect are not bad at all compare to interfiron and ribavirin ,first week I got terrible  migraines ,my diabetes does what ever he likes to do ,I am a little emotional ,and I get a terrible burning eye  sensation ,of corse I am tired I sleep a lot and brain fog to . My viral load is at 153 from over six millions after 20 days of treatment ,I have tried interfiron + riba 8 time and sovaldi + riba .I hope this is the last time I try to kill the best .have nice day
10175413 tn?1427173851
You might want to as RBeth she is in her 8 or 9th week. She is on Harvoni 12wk regimen
Best
Deb
1583549 tn?1308753062
I finished my Harvoni treatment a few days ago, I only experienced slight headaches but I did come down with two colds with coughs, but I do not think it had anything to do with the Harvoni.  
Good luck.
Avatar universal

Hey GP :-)

Welcome back....
I began Harvoni 12/1- 20 days left. I may be a bit different w/ SFX but I'll guess we all are! Overall, Harvoni has not been unmanageable at all! Grateful! I started Tx w/ bronchitis, which I still have cough( not before bronch) I then got the H3 Flu in week 4 :( another hit to the lungs..... So I have actually been a coughing mess for duration. That being said, I've had bronchial things before & they ALWAYS resolved within 2-3 weeks, that being said, lol, I couldn't treat w/ meds or pred or anything because of Tx no no's. I did do some research and found that Sovaldi seemed to be a possible culprit in respiratory stuff, so I'd really like to blame the sovaldi for this darn 10 week cough prolongation., want it to go away when Tx ends, or now would be nice! Do check with doc if you're fever goes up or any worsening symptom, not that you can really do regular/ herbal cures, but up the H2o, REST, & get better!
As far as weird head & headache, sorta, I also ran into that around 2nd week... LOTSA water & eating a lot seemed to help! I'm headache free for about 3+ weeks now, & if I get one tonight, I'll def blame you LOL xo
Hang in, stay away from germs people :), check out symptoms for flu & know that many have had the symptoms you speak of... They'll pass soon, I hope & believe.
Smooth sailing to SVR for you, yep, def nap when tired, when I didn't, headache prevailed.
All blessings,
Randy
Avatar universal


Btw, as Deb said, Vit D 2,000 mg has helped so so much. I use liquid drops. And it's quite approved w/ Harvoni as is B 12. They didn't want me to take C or any other supplemental vitamin. Check about that, every doc/ pharma is different. Hope you feel better!! R
Avatar universal


Wow, all best SVR to you warrior! Your #'s are great!! You will dance, for sure!
Prayers to you & bye byes to dead dragons!!! For us all!

All unbeasty blessings,
Randy
Avatar universal
Thanks Randinator (had to call you that cause my daughter is Randi and I always called her that).I never had any side effects with the sovaldi-olysio so I guess they spoiled me.I will follow your advice.Just wanted to be sure It was the Harvoni and not the dreaded flu.Thank you and everyone else for the advice.I hope everyone gets rid of this blasted disease and lives happily ever after.
                                          Glen
Avatar universal

Hey Glen,
:-)
One of my best friends calls me Randinator.... Really made me giggle just now!

I think you were fortunate to have no SFX on S/O.... Harvoni is supposed to be easier!! Hah! Guess it'll all seem gratefully easy when we see cure, huh? Also guess I don't even know what OUCH is because I didn't treat w/ oldies!!

Happily ever after.... sounds sweet as sugar!

Ran
Avatar universal

Hey Glen,
:-)
One of my best friends calls me Randinator.... Really made me giggle just now, which made me cough :/ thx ha!

I think you were fortunate to have no SFX on S/O.... Harvoni is supposed to be easier!! Hah! Guess it'll all seem gratefully easy when we see cure, huh? Also guess I don't even know what OUCH is because I didn't treat w/ oldies!!

Happily ever after.... sounds sweet as sugar!

Ran dinator
Avatar universal



Um, ..............., posting twice is humbling.... Especially when iPad ( has more trouble than me) showed- not submitted- wait arrow & grin, thought I'd slyly edit with cough part..... " a spiders life........"  RADIANTLY HUMBLED

R
Avatar universal
Starting third week of Harvoni. Most of these first two weeks have been a smooth sail. In fact, a lot of energy. Starting the third week, I started having a serious cough 2 days ago and super fatigued. I had bronchitis before, but it was going away. Yesterday, I felt like some kind of super flu hit me. Came home and went to bed. Feel a bit better today. Don't know if you guys remember me, but I'm the one who had the terrible reaction when I first started Harvoni. The eczema went crazy and I had rashes all over my body. So, with my doctors approval, I did 3 days of Harvoni body tolerated it much better, then took 2 days off and started again and have been on it since. Even the rashes are getting better. So, I guess, right now, my only problem is extreme fatigue, nausea, and a bit of brain fog. Anyone else having this? Reading some of the posts it seems that some of us have some side effects after a couple or few weeks on Harvoni. Other than what I've mentioned, it's great. Also, I was told to stay away from magnesium. Taking Vit. D3, 5000 IU and a multi-vitamin daily. Lots of juice, V8, green drinks.
Avatar universal
I'm in my third week of Harvoni. I take my pill at 8 am in the morning.The first symptoms I had was beeing a bit foggy and tired in the afternoon, but so far the side effects seemed mild until yesterday, suddenly this strange cough appeared , have these migraine hadeachs and feel like that I'm getting the flue. I guess this could be many reasons but I haven't been sick for 2 years. It makes me wondering now because It seems like some of you people had that too. Thanks for sharing.
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.